MAUDE Adverse Event Report: COOK INC FLEXOR RADIAL ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RADIAL ACCESS SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
During a pci via right radial on a (b)(6) old male patient, the hemostatic valve was leaking blood badly when the dilator was removed.The introducer was exchanged and procedure continued.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, drawings, device history record, instructions for use (ifu), quality control, and visual inspection / functional testing of the returned device was conducted during the investigation.One used flexor radial access set sheath with an inserted dilator was returned for investigation.During the examination, the dilator was removed from the sheath and the silicone disc was visually inspected.The hole in the disc appeared to be stretched (did not seal properly), but there was no evidence of tearing.After flushing the sheath, a leak test was performed.Leakage was detected through the center of the silicone disc.The check-flo cap and body were separated to better visualize the silicone disc.The silicone disc appeared to be scored correctly and showed no apparent signs of tearing; however, the hole in the center of the disc went completely through and did not seal.The hole should not have went completely through the disc.It is feasible to suggest that having the dilator inserted through the disc for an extended amount of time (during the return process) could have compromised the disc's ability to provide hemostasis.There was one nonconformance associated with the component lot.The nonconformance was for a failed leak test.This device was scrapped and replaced.This is the second report for the reported complaint lot.The other complaint was from the same customer and the same type of failure.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
During a percutaneous coronary intervention (pci) via right radial n a (b)(6) male patient, the hemostatic valve was leaking blood badly when the dilator was removed.The introducer was exchanged and procedure continued.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
FLEXOR RADIAL ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6202291
Report Number1820334-2016-01512
Device Sequence Number16529979
Product Code DYB
UDI-Device Identifier00827002356030
UDI-Public(01)00827002356030(17)190923(10)7246449
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFN-6.0-18-13-RA-HC
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/30/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/23/2016
Supplement Report FDA Received Date05/26/2017
05/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR